Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

What causes dizziness,palpitations and heart pain after flu vaccine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 3187 Questions
I had the flu vaccine on Friday XXXXXXX 3rd, I started experiencing something I have never experienced before. On Tuesday XXXXXXX 6th at 6pm I just finished cooking supper, all of a sudden my heart started racing, I got very dizzy and my heart hurt. I also had the shakes and was freezing. This has been recurring daily since.
Posted Wed, 29 Jan 2014 in Medicines and Side Effects
Answered by Dr. Shafi Ullah Khan 48 minutes later
Brief Answer: Post flu common complaints, no worries Detailed Answer: Hello there XXXX! Thank you for asking. I read your query and i want you to know that these are very common post vaccination complaints for flu. These symptoms are explained by the flu vaccine and you need nothing to worry about. they will self resolve in maximum 4- 6 weeks. But all you need is symptomatic treatment for these symptoms, some steroid ear drops, some proclorperazine, some betahistidine and meclizines, and some rest would suffice. Take some anti anxiety medicines for the relief. If you feel troubled or worried recall my words All Is Well All Is Well. If the problem persists or you want further confirmation for what i said seek the otorhinolaryngologist help nearby and he will tell you the very same i said. Miss lacy hope this answer found you in good health. Kindly let me know if you need any more questions to be answered. Otherwise please close the discussion and rate the answer as per your experience. Regards Dr. S Khan
Above answer was peer-reviewed by
Follow-up: What causes dizziness,palpitations and heart pain after flu vaccine? 12 hours later
So it is normal to have heart pain and fast heart beat attacks throughout the day? It does not feel right and feels very scarey. I am actually experiencing it right now. I have never had this before with other flu vaccines that I have had and I'm not even sure if that is why or if it is a reaction.
Answered by Dr. Shafi Ullah Khan 28 minutes later
Brief Answer: Lets be on the safer road, visit ER Detailed Answer: Hello again XXXX! Age of 33 with no previous history of cardiac profile derangement with such an acute episodes of heart pains does not ring the bell unless its allergies to the vaccine and i am sure those symptoms show up instantly. If you don't have egg allergies or sulfite allergies then i am sure its not the allergic hypersensitivity response. Any how to be on the safer road visit ER and have yourself assessed for the symptoms. They will for sure come up innocuous. No worries. Take good care of yourself. Just a simple visit to pay and some baseline investigations and we will know for sure what that is. Some times vaccination in presence of some illness or even mild fever does that.You will be fine Good luck and have a good rest of the day. please don't forget to close the discussion and rate the answer as per your experience. Regards Dr S Khan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor